HealthCareMagic is now Ask A Doctor - 24x7 | https://www.askadoctor24x7.com

question-icon

I Have A Strange Soft Red Patches On My Lower

default
Posted on Fri, 3 Feb 2023
Question: I have a strange soft red patches on my lower stomach, along with a few small skin tags.

I think the patch condition is Tinea of some kind, it's been like this for months maybe over a year, it fades when I apply tea tree oil but then it always comes back. It never grows or spreads.

I don't know what's causing the skin tags. Maybe friction? Should I trim the hairs around that area? Or leave them alone? I don't know what's going to make things worse.

Can I remove the skin tags myself somehow?

Here's images:

https://drive.google.com/file/d/1Pm_fdcKUg4wy-tBDwfD-_q8w3esMyUCN/view?usp=share_link
https://drive.google.com/file/d/1UbSHjpNBP_4H7l6igaq9j1L5hecdesCj/view?usp=share_link

Thanks
doctor
Answered by Dr. Dr. Rahul Kumar (10 hours later)
Brief Answer:
Details required

Detailed Answer:
Hello
Thanks for the query.
The skin patches appear to be tinea however the skin tags on abdomen are unusual.
Please upload few good quality images as the skin tags are not visible properly.
I would like to know few additional details.
1. Are these patches itchy?
2. All these patches have appeared suddenly or they appeared one by one?
3. Since how long you have the skin tags? Did they appear along with patches ?
4. Do you have any other systemic disease such as Diabetes?
5. Anyone else in your family having similar complaints?
Please answer the above and add good quality images so I can help you better.
Waiting for your response.
Thank you.
Above answer was peer-reviewed by : Dr. Saisudha Kotla
doctor
default
Follow up: Dr. Dr. Rahul Kumar (13 hours later)
Please provide your email as apparently google drive links don't work, and the reports uploading section is broken at the moment, and can't be uploaded there

1. Are these patches itchy? - No not at all. Except sometimes if there’s friction there, but very rarely.

2. All these patches have appeared suddenly or they appeared one by one? The soft red patches have basically been like that for over 1 year or more, I can’t remember how it started, I think slowly but it hasn’t been growing or spreading at all for over a year.

3. Since how long you have the skin tags? Did they appear along with patches ? I can’t remember, there was the big one that’s been there for a while and the smaller ones came after, I can’t remember how or when.

4. Do you have any other systemic disease such as Diabetes? – Not that I know of. I regularly take thriva blood tests and show no signs of any problem health wise, or diabetes.

5. Anyone else in your family having similar complaints? No
doctor
Answered by Dr. Dr. Rahul Kumar (15 hours later)
Brief Answer:
Photograph required

Detailed Answer:
Hello.
You can send photographs on YYYY@YYYY with subject as ATTN DR XXXXXXX XXXXXXX
Fungal infection without itch and lasting for so long is unusual.
Please send good photographs.
Diagnosis will depend on that.
Waiting for your response.
Thank you.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Dr. Rahul Kumar (7 hours later)
Hi,

Just sent.

If they're not good enough I can take other ones.

thanks
doctor
Answered by Dr. Dr. Rahul Kumar (11 hours later)
Brief Answer:
Nevus sebaceous

Detailed Answer:
Hello
Thanks for the follow up and photographs.
The patches and the skin tag like lesions don't appear to be associated.
The patches appear to be that of tinea.
You can apply ointment clotrimazole twice daily for a month.
This should help you.
The skin tag appears to be Nevus Sebaceous, an outgrowth of skin.
It needs to be removed by radio-frequency ablation.
You can meet a dermatologist and get it removed.
Let me know if you have any other doubts.
Thank you.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Dr. Rahul Kumar (14 hours later)
Understood.

with the skin tags in particular, is there anything I can do to avoid new ones in the future?

Is it caused by moisture? Friction?
doctor
Answered by Dr. Dr. Rahul Kumar (16 hours later)
Brief Answer:
Friction can cause

Detailed Answer:
Hello
Thanks for the follow up.
Friction can be a cause for this.
You can apply a powder in this area to reduce Friction however the existing tags need to be removed.
Let me know if you have any other doubts.
Thank you.
Note: Hope the answers resolves your concerns, however for further guidance of skin related queries consult our Dermatologist.Click here to book a consultation

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Dr. Rahul Kumar

Dermatologist

Practicing since :2010

Answered : 6634 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
I Have A Strange Soft Red Patches On My Lower

Brief Answer: Details required Detailed Answer: Hello Thanks for the query. The skin patches appear to be tinea however the skin tags on abdomen are unusual. Please upload few good quality images as the skin tags are not visible properly. I would like to know few additional details. 1. Are these patches itchy? 2. All these patches have appeared suddenly or they appeared one by one? 3. Since how long you have the skin tags? Did they appear along with patches ? 4. Do you have any other systemic disease such as Diabetes? 5. Anyone else in your family having similar complaints? Please answer the above and add good quality images so I can help you better. Waiting for your response. Thank you.